Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 12, 2014, 6:13 PM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2014, 6:13 PM CDT (23:13 UTC)
- Expired
- Sep 12, 2014, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Holmes County, MS, Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WGUS54 KJAN 122313
FFWJAN
MSC007-051-079-089-130115-
/O.NEW.KJAN.FF.W.0111.140912T2313Z-140913T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT FRI SEP 12 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT...
SMYRNA...SINGLETON...THOMASTOWN AND CAMERON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3296 8945 3286 8947 3282 8996 3299 8998
3304 8952
$$
CME2 follow-up statements
927
WGUS74 KJAN 130026
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI SEP 12 2014
MSC089-130035-
/O.CAN.KJAN.FF.W.0111.000000T0000Z-140913T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON MS-
726 PM CDT FRI SEP 12 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MADISON COUNTY...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3289 8948 3288 8996 3299 8998 3304 8952
3296 8945
$$
MSC007-051-079-130115-
/O.CON.KJAN.FF.W.0111.000000T0000Z-140913T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-LEAKE MS-HOLMES MS-
726 PM CDT FRI SEP 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN HOLMES...NORTHWESTERN LEAKE AND SOUTHWESTERN ATTALA
COUNTIES...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN OVER THE WARNED AREA. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FOUR INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT...
MCADAMS...SMYRNA AND GOODMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3289 8948 3288 8996 3299 8998 3304 8952
3296 8945
$$
CME560
WGUS74 KJAN 130051
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT FRI SEP 12 2014
MSC007-051-079-130101-
/O.CAN.KJAN.FF.W.0111.000000T0000Z-140913T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-LEAKE MS-HOLMES MS-
751 PM CDT FRI SEP 12 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
HOLMES...NORTHWESTERN LEAKE AND SOUTHWESTERN ATTALA COUNTIES...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3289 8948 3288 8996 3299 8998 3304 8952
3296 8945
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:32 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 12, 3:32 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT FRI SEP 12 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT THIS AFTERNOON GENERALLY ALONG AND SOUTH OF A COLD FRONT THAT IS DRAPED ACROSS THE CENTRAL PORTIONS OF OUR CWA. EVEN THOUGH THE ACTUAL FRONT HAS MOVED THROUGH MANY LOCATIONS IN NORTHERN AND CENTRAL MISSISSIPPI...MOST WONT REALIZE IT AS THE DRIER AIR IS STILL LAGGING TO THE NORTH. DEWPOINTS IN JACKSON HAVE BEEN SLOWLY DROPPING THROUGH THE DAY BUT THE BETTER DEWPOINTS REMAIN IN THE DELTA AND NORTHERN MISSISSIPPI AND ARKANSAS WHERE VALUES THERE ARE BEING OBSERVED IN THE UPPER 50S AND LOWER TO MID 60S. ROUGHLY SOUTH OF WHERE THE FRONT IS LOCATED...A LINE OF SHOWERS AND STORMS HAS DEVELOPED IN A SOUPY AIRMASS THAT...BY MORNING RAOB SOUNDINGS...SHOWED PW VALUES AROUND 1.8 TO 2 INCHES. THIS ACTIVITY SHOULD DIMINISH THROUGH THE EVENING HOURS BUT GIVEN THE LINGERING BOUNDARY AND AIRMASS IN PLACE...COULD SEE ACTIVITY TAKE LONGER TO DIMINISH THAN DIURNAL SUMMER CONVECTION. DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION THROUGH THE WEEKEND AND DEWPOINTS SHOULD BE IN THE 60S AT ALL LOCATION BY SUNDAY...WITH SOME SITES EVEN SEEN UPPER 50S DEWPOINTS. TEMPERATURES WILL ALSO BE COOLER THROUGH THE WEEKEND...GIVING US OUR FIRST TASTE OF FALL WEATHER. HIGHS WILL BE IN THE 80S FOR SATURDAY AND SUNDAY ALONG WITH OVERNIGHT LOWS IN THE 60S. DRIER WEATHER SHOULD ALSO OCCUR FOR MOST LOCATIONS EXCEPT FOR NEAR AND SOUTH OF THE FRONT. IN THIS REGION...THERE WILL STILL BE POTENTIAL FOR SHOWERS AND STORMS TO DEVELOP ESPECIALLY DURING THE AFTERNOON HOURS. MODELS CONTINUE TO SHOW THIS BEING IN THE SOUTH AND SOUTHEAST PART OF THE STATE THROUGH THE WEEKEND. /28/ .LONG TERM...MONDAY THROUGH FRIDAY...GLOBAL MODELS ARE IN PRETTY GOOD AGREEMENT THAT THE FRONTAL BOUNDARY NEAR THE GULF COAST WILL WEAKEN SUNDAY INTO MONDAY AS THE SHALLOW CONTINENTAL AIRMASS MODIFIES...AND THIS WILL BRING A RETURN TO A SUMMER-LIKE REGIME FOR MONDAY INTO TUESDAY WITH DIURNALLY DRIVEN SHOWER/TSTM ACTIVITY. PRECIPITABLE WATER VALUES IN EXCESS OF TWO INCHES COULD SUPPORT LOCALLY HEAVY RAINFALL...ESPECIALLY IF THE NEXT APPROACHING COLD FRONT IS ABLE TO PROVIDE A SIGNIFICANT AMOUNT OF LIFT. THE ECMWF CONTINUES TO BE MORE EMPHATIC THAN THE GFS WITH LOWERING HEIGHTS AND BRINGING STRONGER COOL/DRY AIR ADVECTION TUESDAY INTO WEDNESDAY...AND IT IS RECEIVING STRONG SUPPORT FROM THE GEFS. HAVE WEIGHTED THE FORECAST IN THE DIRECTION OF THE ECWMF...PRIMARILY TO GO DRIER AND COOLER FOR THE MIDDLE OF NEXT WEEK. THIS IS STILL EXPECTED TO BE MORE OF A GLANCING SHOT OF COOLER/DRIER AIR THOUGH...AND TEMPERATURES SHOULD ONLY DROP TO NEAR OR SLIGHTLY BELOW CLIMATIC NORMAL WITH HIGHS PRIMARILY IN THE MID/UPPER 80S AND LOWS IN THE LOW/MID 60S WEDNESDAY AND THURSDAY. /EC/ && .AVIATION...LOW CLOUDS CONTINUE TO PERSIST MAINLY ALONG AND NORTH OF THE FRONTAL BOUNDARY THIS AFTERNOON WHICH EXTENDS GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR. MVFR/IFR CONDITIONS PREVAIL AT GTR/GLH/GWO WHILE MAINLY VFR CONDITIONS PREVAIL AT THE REMAINING SITES. EXPECT ANY IFR CONDITIONS TO CONTINUE TO IMPROVE THROUGH THE AFTERNOON...BUT EXPECT MAINLY MVFR CONDITIONS THROUGH MUCH OF THE PERIOD. SHRA/TS ARE POSSIBLE AT JAN/HBG/HKS/MEI THIS AFTERNOON INTO THE EVENING HOURS ALONG AND SOUTH OF THE BOUNDARY AND THIS COULD BRING BRIEF MVFR/IFR CEILINGS AND VIS. THE TS ACTIVITY SHOULD DIMINISH AFTER SUNSET. LIFR/IFR CONDITIONS IN FOG/STRATUS ARE POSSIBLE MAINLY FOR MEI/HBG EARLY ON SATURDAY./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 82 63 87 / 40 32 11 6 MERIDIAN 68 84 61 88 / 40 34 14 11 VICKSBURG 67 80 61 85 / 40 30 13 5 HATTIESBURG 72 89 68 91 / 39 38 18 22 NATCHEZ 66 83 63 85 / 43 36 16 8 GREENVILLE 60 76 57 83 / 20 21 11 5 GREENWOOD 60 78 56 84 / 20 21 10 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC/15
Hazardous weather outlook, Sep 12, 2:21 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT FRI SEP 12 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 221 PM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 15 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 12, 4:11 PM CDT, 2 hours 2 minutes before
MSZ049-122140- RANKIN MS- 411 PM CDT FRI SEP 12 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT FRI SEP 12 2014 A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER RICHLAND AT 409 PM CDT...MOVING NORTH AT 5 MPH. HEAVY RAIN ON THE ORDER OF 2 INCHES AN HOUR IS OCCURRING WITH THIS STORM. IF RAIN PERSISTS...A FLASH FLOOD WARNING MAY BE NEEDED. PEOPLE IN WEST CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY...ESPECIALLY ACROSS PARTS OF RICHLAND AND FLORENCE. LAT...LON 3226 9019 3226 9011 3213 9011 3214 9019 TIME...MOT...LOC 2109Z 193DEG 3KT 3222 9016 CME
Special weather statement, Sep 12, 4:54 PM CDT, 1 hour 19 minutes before
MSZ044-122225-
LEAKE MS-
454 PM CDT FRI SEP 12 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT FRI SEP 12 2014
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 6 MILES NORTHEAST OF RENFROE TO 3 MILES NORTHWEST OF
CARTHAGE AT 453 PM CDT. THE LINE WAS NEARLY STATIONARY.
HEAVY RAIN AROUND 2 INCHES AND HOUR ARE OCCURRING WITH THESE STORMS.
PEOPLE IN NORTHERN LEAKE COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3284 8932 3272 8956 3278 8964 3293 8947
3293 8936 3291 8932
TIME...MOT...LOC 2153Z 272DEG 1KT 3290 8936 3277 8957
CMESpecial weather statement, Sep 12, 4:58 PM CDT, 1 hour 15 minutes before
MSZ037-038-122225-
ATTALA MS-WINSTON MS-
458 PM CDT FRI SEP 12 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT FRI SEP 12 2014
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM LOUISVILLE TO 3 MILES SOUTHEAST OF ZAMA AT 457 PM CDT.
THE LINE WAS NEARLY STATIONARY.
HEAVY RAIN NEAR 2 INCHES AN HOUR IS OCCURRING WITH THESE STORMS.
PEOPLE IN WINSTON AND SOUTHEASTERN ATTALA COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3294 8918 3293 8942 3300 8941 3319 8904
3314 8892 3307 8895
TIME...MOT...LOC 2157Z 336DEG 1KT 3311 8905 3295 8934
CMESpecial weather statement, Sep 12, 5:13 PM CDT, 1 hour before
MSZ043-122245-
MADISON MS-
513 PM CDT FRI SEP 12 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI SEP 12 2014
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 8 MILES EAST OF GLUCKSTADT TO RIDGELAND AT 513 PM
CDT...MOVING WEST AT 5 MPH.
HEAVY RAIN AROUND 2 INCHES AND HOUR ARE OCCURRING WITH THESE STORMS.
IF THE HEAVY RAIN PERSISTS...A FLASH FLOOD WARNING MAY BE NEEDED.
PEOPLE IN SOUTH CENTRAL MADISON COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3258 8986 3257 8986 3256 8989 3255 8989
3249 8996 3250 8998 3248 9002 3241 9008
3240 9023 3263 8998 3259 8984
TIME...MOT...LOC 2213Z 081DEG 3KT 3255 8997 3242 9011
CMESpecial weather statement, Sep 12, 5:53 PM CDT, 20 minutes before
MSZ037-122325-
ATTALA MS-
553 PM CDT FRI SEP 12 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT FRI SEP 12 2014
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED ACROSS SOUTHERN ATTALA COUNTY AT 551 PM CDT. THE LINE WAS
NEARLY STATIONARY.
HEAVY RAIN AROUND 2 INCHES AN HOUR IS OCCURRING WITH THESE STORMS.
PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3293 8951 3293 8972 3292 8973 3289 8973
3288 8995 3291 8993 3291 8992 3298 8988
3302 8960 3294 8946
TIME...MOT...LOC 2253Z 265DEG 2KT 3296 8956 3293 8985
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:11 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Sep 12, 4:54 PM CDT | Special Weather Statement | JAN | Leake | 31 min |
| Sep 12, 4:58 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Sep 12, 5:13 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Sep 12, 5:53 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.